Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 14, 2006, 6:15 PM EDT for Buchanan County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 14, 2006, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Buchanan County, VA
The radar
The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:50 PM EDT | FLASH FLOOD | 2 S Grundy, VA | LITTLE PRATER CREEK OUT OF BANKS |
| Jul 14, 7:50 PM EDT | FLASH FLOOD | 2 Sw Grundy, VA | POPLAR CREEK OUT OF BANKS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 142218
FFWRLX
VAC027-150115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUCHANAN COUNTY IN VIRGINIA
* UNTIL 915 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FALLING ACROSS PORTIONS OF BUCHANAN COUNTY. SOME AREAS
OF CENTRAL AND EASTERN BUCHANAN COUNTY HAVE ALREADY RECEIVED OVER
A HALF TO AN INCH OF RAIN FROM STORMS EARLIER TODAY. ADDITIONAL
RAIN IS EXPECTED THIS EVENING...AND WITH ALREADY SATURATED
SOIL...IT WILL NOT TAKE MUCH MORE RAIN TO PRODUCE HIGH WATER ALONG
STREAMS AND CREEKS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG ROCK
AND GRUNDY
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3711 8214 3717 8221 3733 8225 3752 8196
3750 8194 3746 8200 3741 8192 3735 8192
3728 8184 3727 8176 3723 8175 3715 8188
3712 8201 3705 8204 3705 8213
$$
111 follow-up statement
000
WGUS71 KRLX 150115
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT FRI JUL 14 2006
VAC027-150123-
BUCHANAN VA-
913 PM EDT FRI JUL 14 2006
...THE FLASH FLOOD WARNING FOR BUCHANAN COUNTY EXPIRES AT 915 PM
EDT...
HIGH WATER FROM PREVIOUS STORMS IS GOING DOWN. HOWEVER...ADDITIONAL
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT. FLASH FLOOD
WARNING MAY BE ISSUED LATER ON THIS EVENING...IF STORMS MOVE OVER
AREAS THAT HAVE ALREADY SEEN HEAVY RAIN.
LAT...LON 3711 8214 3717 8221 3733 8225 3752 8196
3750 8194 3746 8200 3741 8192 3735 8192
3728 8184 3727 8176 3723 8175 3715 8188
3712 8201 3705 8204 3705 8213
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:43 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 14, 2:43 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EDT FRI JUL 14 2006
.SHORT TERM /TONIGHT AND SATURDAY/...
RW/TRW ARE RAPIDLY DEVELOPING AS CONVECTIVE TEMPS HV BEEN ATTAINED
AND ITS ALL THATS REQUIRED IN THIS TROPICAL ENVIRONMENT. AREAL
CVRG OF STORMS WL INC THE BALANCE OF THE AFTN THRU THE EVNG HRS. AN
MCS IS FCST TO DEVELOP IN THE LWR OH VLY THIS AFTN AND TREK E THIS
EVNG REACHING WRN AREAS BTWN 3-6Z. A SECOND CLUSTER CLOSER /LIKELY
STRONGER/ BUILDS S ACR OH AND TRAVERSES NRN XCTNS THIS EVNG. BOTH
BRING UNWELCOME RAIN DUE TO SATURATED GROUNDS. CLOUDS A TOUGH
CALL...ESPECIALLY DURING THE PREDAWN HRS...THINK ANOTHER STRATUS
DECK DEVELOPS SINCE ATMS IS TOO WARM FOR FG /TD > 70F/...OTRW PCLDY.
UPR AIR SYSTM MOVES THRU A LTL FASTER THAN INITIALLY THOUGHT AS SERN
OH AND NERN KY SHOULD BE DRY BY DAWN SAT...WHILE SCT-NUM RW/TRW WL
BE ONGOING IN THE MTNS. H5 TROF AXIS IS E OF THE MTNS ARND
15Z...HWVR LLVL MSTR REMAINS QUITE HIGH ALLOWING FOR ISOLD TRW IN
THE MTNS TMRW AFTN. THEREFORE...LEFT THE SMALL POP FM EKN-CWD BTWN
18-23Z SAT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
5H RIDGE WITH DECENT HEIGHT RISES TO DEVELOPS TROUGH EXITS THE
FORECAST AREA SATURDAY NIGHT. THIS FEATURE WILL USHER IN A WARMER
AND DRIER AIRMASS WHICH WILL PREVAIL THROUGH MUCH OF THE EXTENDED
PERIOD.
DECENT CAPPING ALOFT WILL KEEP AFTERNOON CONVECTIVE ACTIVITY AT A
MINIMUM MOST DAYS THIS PERIOD. HOWEVER...BAROCLINIC BOUNDARY SETS
UP ACROSS THE GREAT LAKES REGION WEDNESDAY. MODELS IN AGREEMENT IN
KEEPING THIS FEATURE TO FAR TO THE NORTH TO HAVE ANY REAL CHANCE
AT BREAKING RIDGE AND CAPPING EFFECT DOWN. BUT HAVE LEFT JUST
SLIGHT CHANCE POPS IN THE FAR NORTH LATE TUES INTO WED TO ACCOUNT
FOR PROXIMITY TO BNDRY.
HAVE TRIMMED FCST HIGHS FROM MODEL GUIDANCE EARLY IN THE EXTENDED
PERIOD SINCE WE WILL STILL BE IN A DRYING TREND...AND GROUND IS
STILL DRYING. OTHERWISE GUIDANCE ON TRACK WITH WARMING TREND AS
HGT AND THICKNESS VALUES TREND UPWARDS.
&&
.HYDROLOGY...
LETTING FFA RIDE THRU THE 3AM AS SCT-NUM RW/TRW HV DEVELOPED WITH A
FEW HRS OF HEATING. RAINFALL RATES SO FAR HV BEEN 0.50 INCHES AN HR
IN THE STRONGEST STORMS. MAIN CONCERN TNGT IS TRAINING OF
STORMS...ESP ACR THE TUG BASIN WHICH IS GETTING HIT ATT. ALL THE
INGREDIENTS REMAIN IN PLACE FOR A HIGH WATER THREAT / LO FFG/
13-14KFT WRM CLD DEPTHS/ H8 DWPTS OF 16C/ AND 10-15KTS OF FLOW.
&&
.PREV DISCUSSION...
/ISSUED 125 PM EDT FRI JUL 14 2006/
AVIATION /18Z TO 18Z/...
MVFR WX DOMINATES MOST OF THE PD...OCNL VFR THIS AFTN AS CIGS WL BE
SCT AT TIMES. HWVR AS THE AFTN WEARS ON...LOOK FOR BKN CIGS AREA
WIDE DUE TO LOTS OF LLVL MSTR. SCT RW/TRW ARE FCST THIS AFTN ON THRU
5Z OR SO. ANY STORM WL BRING VIS DOWN TO IFR AND PERHAPS CIGS AS
WELL. NOT CONFIDENT ENOUGH TO INSERT PREVAILING TSTMS GVN GARDEN
VARIETY COVERAGE XPCTD...SO CB WL SUFFICE.
IFR CONDS /1-2SM VIS/ AGAIN DEVELOP IN THE PREDAWN HRS...BUT A
STRATUS DECK KEEPS CIGS FM GOING INTO THE DIRT. CLDS BREAK UP BY
14-15Z MUCH LIKE THIS MRNG OWING TO A SCT-BKN CU FIELD. HTS AND PKB
BCM VFR BY MID MRNG SAT AS AN UPR AIR SYSTM PASSES ALLOWING DRY AIR
TO FILTER IN.
PREV DISCUSSION...
/ISSUED 957 AM EDT FRI JUL 14 2006/
SHORT TERM /REST OF TODAY/...
RADAR IS QUITE FOR A CHANGE WITH MOST OF THE AREA RAIN FREE THIS
MRNG. TROPICAL AIRMASS RMNS WITH DWPTS IN THE LWR 70S AND TEMPS
REACHING INTO THE MID AND UPR 80S LTR TDY. STRATUS DECK HAS LIFTED
ACR THE SRN COAL FLDS...BUT HAS RAPIDLY FILLED IN WITH LO BASE CU.
ALONG AND N OF I-64...OVC CONDS CONT WITH ISOLD RW IN THE NRN MTNS.
LCL WRF DOESNT POINT TO MUCH ACTIVITY TDY...HWVR RUC AND WSETA FIRE
THINGS UP THIS AFTN S OF I-64. THE LATTER SLTN SEEMS PRUDENT GIVEN
MOST SUNSHINE OCCURS THERE. DID RAISE TEMPS UP A FEW DEGREES WITH
NMBRS ALREADY PUSHING 80F IN THE TUG BASIN. CONV TEMPS REMAIN IN
THE LWR 80S...SO ANY CLEARING IS QUICKLY REPLACED BY A BKN CU DECK.
ALSO WL BE WATCHING AREA OF TSTMS FCST TO DEVELOP IN IND/IL VCNTY
THIS AFTN...WHICH IS PROGGED TO MV E REACHING OH RVR BTWN 3-6Z TNGT.
HYDROLOGY...
FLASH FLOOD WATCH CONTS THRU 3AM WITH 1HR FFG ARND 3/4 AND 3HR A
SMIDGE HIGHER. ATMS REMAINS UNCHANGED FM YDY WITH PWATS ONCE AGAIN
NR 2.0 INCHES...WARM CLD DEPTHS OF 13KFT...AND 10-15KTS OF FLOW.
ANY TRW WL DUMP QPF CLOSE TO /IF NOT EXCEEDING/ FFG. NOT AS
CONCERNED ABT NUMEROUS TO WDSPRD RW/TRW OVR NRN XCNTS GIVEN AIR IS A
BIT MORE STABLE THERE...HWVR HV TO RESPECT LO FFG AND KEEP THE WATCH
GOING AREAWIDE.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FOR WVZ005>011-013>020-024>040-046-047 UNTIL
3 AM SATURDAY.
OH...FLASH FLOOD WATCH FOR OHZ066-067-075-076-083>087 UNTIL 3 AM
SATURDAY.
KY...FLASH FLOOD WATCH FOR KYZ101>103-105 UNTIL 3 AM SATURDAY.
VA...FLASH FLOOD WATCH FOR VAZ003-004 UNTIL 3 AM SATURDAY.
&&
SHORT TERM...29
LONG TERM...KMC
HYDROLOGY...29Hazardous weather outlook, Jul 14, 4:58 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 458 AM EDT FRI JUL 14 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-150900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 458 AM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT. THE GROUND REMAINS SATURATED DUE TO RECENT RAINS. ADDITIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. HEAVY RAINFALL WITH THESE STORMS COULD CAUSE FLASH FLOODING OF STREAMS AND CREEKS. MANY AREAS ARE SO SATURATED THAT LESS THAN AN INCH OF RAIN IN AN HOUR COULD CAUSE PROBLEMS. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ARE POSSIBLE WITH THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 14, 3:34 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 334 PM EDT FRI JUL 14 2006 WVZ033-142000- MCDOWELL- 334 PM EDT FRI JUL 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR EASTERN MCDOWELL COUNTY. AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL MCDOWELL COUNTY...OR ABOUT 7 MILES EAST OF WELCH...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE NORTHFORK...KIMBALL AND KEYSTONE. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ACCOMPANY THIS STORM. THESE SLOWER MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF A QUARTER TO THREE QUARTERS OF AN INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Special weather statement, Jul 14, 3:52 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 352 PM EDT FRI JUL 14 2006 WVZ033-142015- MCDOWELL- 354 PM EDT FRI JUL 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR EXTREME SOUTHERN MCDOWELL COUNTY. AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL MCDOWELL COUNTY...JUST SOUTH OF WAR...MOVING SOUTH AT 10 MPH. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF A HALF TO AROUND AN INCH IN AN HOUR. THIS RAIN COUPLED WITH ALREADY WET SOIL FORM PREVIOUS RAINS WILL CAUSE SMALL STREAMS AND CREEKS TO RISE. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS CAN BE EXPECTED. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. TURN AROUND AND DONT DROWN. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Special weather statement, Jul 14, 4:23 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 423 PM EDT FRI JUL 14 2006 OHZ066-142100- PERRY- 423 PM EDT FRI JUL 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SOMERSET...OR ABOUT 8 MILES EAST OF LANCASTER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE PERRY STATE FOREST...NEW LEXINGTON AND JUNCTION CITY. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jul 14, 4:43 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 443 PM EDT FRI JUL 14 2006 OHZ075-142130- ATHENS- 443 PM EDT FRI JUL 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR WESTERN ATHENS COUNTY. AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF NELSONVILLE...OR ABOUT 5 MILES NORTHEAST OF LAKE HOPE STATE PARK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BURR OAK STATE PARK...TRIMBLE...THE PLAINS...JACKSONVILLE...GLOUSTER AND CHAUNCEY. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. BRIEF HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM. THIS RAIN COUPLED WITH ALREADY WET SOIL FORM PREVIOUS RAINS WILL CAUSE SMALL STREAMS AND CREEKS TO RISE. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS MAY ALSO BE POSSIBLE. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
Special weather statement, Jul 14, 5:49 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 549 PM EDT FRI JUL 14 2006 KYZ101>103-OHZ083-087-142245- BOYD-CARTER-GREENUP-JACKSON-LAWRENCE- 549 PM EDT FRI JUL 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG LINE OF THUNDERSTORMS FROM 22 MILES WEST OF JACKSON TO 12 MILES SOUTHWEST OF OLIVE HILL...OR FROM 8 MILES SOUTH OF WAVERLY TO MOREHEAD...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE VERNON...PETERSBURG...PEDRO...MABEE...RUSH AND PRINCESS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jul 14, 6:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 615 PM EDT FRI JUL 14 2006 WVZ014-015-142300- KANAWHA-PUTNAM- 615 PM EDT FRI JUL 14 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TEAYS VALLEY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WINFIELD...ST. ALBANS...SISSONVILLE...POCA...NITRO AND HURRICANE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THESE THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.